Back to all discussions

What can I expect with a maintenance of prednisone?

I have been prescribed a course of prednisone. I am starting out on 60mg for 3 weeks then then 50mg for 3 weeks and so on. My Doctor said I might have to stay on a maintenance of prednisone because of my Organizing Pneumonia. My question is if on a maintenance of prednisone will my face start to get rounded? I have read all the side effects and this is one of them. Also what dosage is a maintenance level?

  1. Thank you Leon for your response. I go see my Doctor next week I have I list of questions for her and this is definitely one of them. I will keep you posted

    1. Hi again, - it's my pleasure. Having a regimen plan that includes a tapering dose of prednisone with the ultimate objective of following a low-dose maintenance schedule can be somewhat complex.

      Working in tandem with your physician can make this a much more manageable. I am glad to hear you plan on discussing this with the doctor at your upcoming appointment next week. I will wish you 'good luck!', and ask that you please check back and let us know how this all turns out for you.

      Warm regards,
      Leon (site moderator COPD.net)

  2. Hi again, and thanks for posting your question - it's a good one!

    Just as COPD affects everyone differently, the efficacy of medications can vary from patient to patient, too. As well, side effects that are associated with medications do not necessarily affect each person who is on the medication. However, you'll want to be aware of the physical changes (if any), you experience and report them to your doctor.

    Having said that, the progressive tapering of prednisone for your course of therapy sounds to be fairly typical. Naturally, your physician will be monitoring your response to this medication regimen and should be speaking with you about how you are responding to it.

    When it comes to the maintenance dose the doctor has mentioned, that, too, can vary from patient to patient. You may want to discuss these plans with the prescribing physician. What do you think?

    Please do check back and keep us apprised of how you're doing with this medication this time.

    Wishing you well,
    Leon (site moderator COPD.net)

    or create an account to reply.